I saw this diagnosis of a woman who was taking Metoclopramide (Reglan) for a long period of time:
The patient stated that she started having jaw locking and subsequently chewing movement of her mouth since September 2001. Her tongue moves constantly, which resulted in slurred speech. She also developed left foot constant movement starting with her big toe then progressed to the whole left leg below the knee in July 2001. Trace back to her history, she had history of gastric acid reflux disease and was treated with Reglan from August 10, 2000 to October 14, 2001. Because of the constant movement of her mouth and left foot, the Reglan was discontinued in October 2001. She was first treated by her family doctor with Klonopin without obvious improvement. Artane was added later by her neurologist. At first, she thought Artane helped her tongue movement, but she began to bite her tongue, especially at night There was one time she had severe tongue biting and needed suture of her tongue in July 2002. Her neurologist decided to discontinue her Artane. The patient thinks/the movement of her tongue and her legs are constant. She also complained both hands tremor with left worse than right.
This woman was using Reglan for over a year. Many Reglan lawsuits have shown that people who use Reglan for more than 12 weeks are at risk of developing movement disorders in the face and limbs. The FDA has recently put out an advisory notice informing people of the dangers.
If you’ve been taking Reglan or Metoclopramide for more than 12 weeks, you may want to consult your doctor to make sure that (a) you’re not developing a movement disorder, and (b) that your doctor is aware of the risk. If you have developed a movement disorder, especially Tardive Dyskinesia, you may want to contact me so I can put you in contact with a Reglan lawyer who may be able to help you.